Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 25, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 29, 1999, 7:27 PM CDT for Hutchinson County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 1999, 7:27 PM CDT (00:27 UTC)
- Expired
- Jun 29, 1999, 8:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Hutchinson County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:22 PM CDT | Hail 0.75 | Stinnett, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.7
The text
As transmitted, in the capitals the NWS used until 2016.
280 WFUS1 KAMA 300026 RRA TORAMA TXC233-300130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 727 PM CDT TUE JUN 29 1999 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... HUTCHINSON COUNTY IN THE TEXAS PANHANDLE * UNTIL 830 PM CDT * AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED 9 MILES NORTH OF PRINGLE...OR ABOUT 18 MILES SOUTHWEST OF SPEARMAN...MOVING SOUTH AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... PRINGLE AT 745 PM CDT STINNETT AT 800 PM CDT BORGER AT 820 PM CDT THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE TORNADO...SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 29, 2:45 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 29, 2:45 PM CDT, 4 hours 42 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT TUE JUN 29 1999 SOUTHERLY FLOW ACROSS NW TEXAS HAVE HELPED DEW POINTS TO RISE ALL DAY ACROSS THE PANHANDLES...AND AFTERNOON TEMPS HAVE WELL SURPASSED YESTERDAYS HIGHS. THE LOCATION OF THE WARM FRONT WILL AGAIN A FACTOR FOR THUNDERSTORM DEVELOPMENT. HOWEVER...SURFACE TROUGH DEEPENING ACROSS SE CO WILL HAVE ENOUGH CONVERGENCE FOR CONVECTION INITIATION WITHOUT THE FRONT. TS DEVELOPMENT IS ALREADY BEGINNING ALONG CONVERGENCE BOUNDARY IN SE CO AND NE NM...ALSO SURFACE PLOTS SHOWS A LOW LEVEL CONVERGENCE BOUNDARY EXTENDING ACROSS THE WESTERN PANHANDLES. WILL HAVE TO WATCH THIS AREA CLOSELY THIS AFTERNOON/EVENING. MODELS STILL INDICATE A WEAK SHORT WAVE AND SPEED MAX TO MOVE OVER PANHANDLES LATE THIS AFTERNOON/EVENING TO FURTHER SPARK AND SUSTAIN CONVECTION. ONE QUESTION IS PINPOINTING POSSIBLE LOCATION FOR MCS DEVELOPMENT AND TRACKING OVER NIGHT. WEDNESDAY WE WILL BE IN WARM MOIST AND VERY UNSTABLE AIR ONCE AGAIN WITH A SHORT WAVE PASSING ACROSS THE CENTRAL PLAINS...THIS MAY HELP SCATTERED AFTERNOON/EVENING THUNDERSTORMS TO FORM AGAIN ACROSS THE PANHANDLES. THURSDAY HIGH PRESSURE BUILDS IN WITH NO STRONG UPPER SUPPORT FOR CONVECTION...BUT DIURNAL HEATING MAY BE ENOUGH FOR SOME LATE THUNDERSTORMS. IN THE EXTENDED NO MAJOR CHANGES IN THE EXTENDED...CONTINUED HOT WITH A SLIGHT CHANCE OF CONVECTION EACH DAY. PRELIM CCF... AMA 65/90 67/95 68 533 .AMA... TX...NONE. OK...NONE. N. DIPASQUALE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:40 PM CDT | Tornado Warning | AMA | Carson | 50 min |
| Jun 29, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 59 min |
| Jun 29, 8:21 PM CDT | Tornado Warning | AMA | Hutchinson | 69 min |
| Jun 29, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Donley | 60 min |
| Jun 29, 9:22 PM CDT | Tornado Warning | AMA | Carson, Hutchinson | 68 min |
| Jun 29, 9:35 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 55 min |
| Jun 29, 9:42 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 63 min |
| Jun 29, 10:31 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 44 min |
| Jun 30, 12:11 AM CDT | Flash Flood Warning | AMA | Hansford | 2 hr |
| Jun 30, 12:25 AM CDT | Severe Thunderstorm Warning | AMA | Hansford | 65 min |
| Jun 30, 12:52 AM CDT | Tornado Warning | AMA | Hansford | 23 min |
| Jun 30, 3:06 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 54 min |
| Jun 30, 3:59 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 46 min |
| Jun 30, 4:54 AM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 66 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.